Alert archive / Georgia / Special Weather Statements in 2009

Special Weather Statement, NWS Jacksonville, FL

August 5, 2009Coffee County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 5, 2009, 5:13 PM EDT for Coffee County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2009, 5:13 PM EDT (21:13 UTC)
Expired
Aug 5, 2009, 6:00 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL

County Coffee County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2509 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 052113
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
513 PM EDT WED AUG 5 2009

GAZ132-052200-
COFFEE-
513 PM EDT WED AUG 5 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME 
NORTHWESTERN COFFEE COUNTY FOR STRONG WINDS...SMALL HAIL AND 
EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT...

AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES NORTHWEST OF PRIDGEN...OR 13
MILES NORTH OF AMBROSE...MOVING SOUTH AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PRIDGEN AND AMBROSE
THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3178 8283 3175 8284 3153 8305 3160 8307
      3165 8302 3167 8300 3177 8301 3180 8297
      3179 8287 3180 8285
TIME...MOT...LOC 2113Z 346DEG 8KT 3178 8304

$$

ZAPPE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:19 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Aug 5, 2:19 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
219 PM EDT WED AUG 5 2009

.SHORT TERM...SHORTWAVE TROUGH ENERGY STRETCHES OVER SC TO S/CTRL
GA AND OVER FL PANHANDLE. AN ASSOCIATED SFC FRONT IS NW OF OUR
AREA. BANDS OF CONVECTION HAVE DEVELOPED ALONG AND E OF UPPER
TROUGH AXIS. ISOLD SEVERE STORMS ARE EXPECTED AND ONE STORM
ALREADY PRODUCED 50 DBZ ECHO UP TO 45 KFT. THE UPPER TROUGH WILL
LINGER OVER THE ERN U.S. THURSDAY THEN BEGIN TO LIFT N FRIDAY. SCT
TO NUMEROUS STORMS WILL CONTINUE THURS WITH UPR DISTURBANCES AGAIN
PROVIDING IMPETUS FOR ISOLD SVR ACTIVITY. GFS INDICATES A RIBBON
OF VORTICITY WILL BE LEFT BEHIND ALONG THE FL/GA BORDER AND WILL
KEEP 40-50% POPS FOR NE FL.

.LONG TERM...RIDGE BEGINS TO BUILD OVER THE REGION THIS WEEKEND
WITH LIGHT E TO SE FLOW. TEMPS WILL WARM INTO THE MID 90S INLAND
UNDER INCREASED SUBSIDENCE ALOFT. HEAT INDICES WILL SOAR INTO THE
100-105 RANGE ESPECIALLY SE GA AS UPR HIGH BUILDS OVER CAROLINAS.
MOSTLY SUNNY TO PARTLY CLOUDY SKIES WILL YIELD ONLY A SLGT CHANCE
FOR A SHOWER ACRS MOST OF AREA AND 30% OVER SRN TIER.

&&

.AVIATION...HAVE INCLUDED TEMPO FOR TSRA AT SSI AS STORMS ARE
CURRENTLY W OF TERMINAL. OTHER TAF SITES HAVE VCTS THIS AFTN AND
WILL AMEND WHEN TSRA APPEARS IMMINENT. MVFR VIS AT VQQ AFTER MID.

&&

.MARINE...NO HEADLINES. WINDS AND SEAS WILL BE HIGHER IN SCT
STORMS EACH AFTN AND EVENING. SOUTH WINDS WILL BECOME MORE SELY
THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  93  70  95 /  20  40  20  30
SSI  75  89  75  89 /  20  30  20  20
JAX  72  92  72  93 /  20  40  20  30
SGJ  74  90  74  90 /  20  40  20  20
GNV  71  91  71  93 /  20  50  20  50
OCF  71  91  71  93 /  20  60  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

WOLF/TRABERT/KEEGAN
Hazardous weather outlook, Aug 5, 3:53 AM EDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 AM EDT WED AUG 5 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
353 AM EDT WED AUG 5 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS INLAND
SECTIONS OF THE FORECAST AREA THIS AFTERNOON AND EVENING WITH
ISOLATED THUNDERSTORMS AT THE LOCAL BEACHES. THE SLOW MOVEMENT OF
THE STORM ACTIVITY WILL PROMOTE LOCALLY HEAVY RAINFALL AND MINOR
FLOODING CONCERNS. A FEW OF THE STORMS WILL BECOME STRONG WITH
EXCESSIVE LIGHTNING AND GUSTY WINDS. STORM MOTION WILL BE TOWARD
THE EAST AROUND 5 TO 10 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST EACH DAY WITH A
FEW STRONG THUNDERSTORMS POSSIBLE IN THE AFTERNOON AND EVENING. A
GRADUAL DECREASE IN THUNDERSTORM CHANCES IS EXPECTED ACROSS THE
AREA INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, Aug 5, 4:50 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             4 NE BRUNSWICK          31.18N 81.41W
08/05/2009  E0.75 INCH       GLYNN              GA   LAW ENFORCEMENT

            PENNY SIZED HAIL REPORTED BY THE PUBLIC ALONG HARRY
            DRIGGERS BLVD.

&&

DEESE
Local storm report, Aug 5, 4:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     EVERETT                 31.39N 81.64W
08/05/2009                   GLYNN              GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS NUMEROUS TREES DOWN ACROSS ALL OF
            GLYNN COUNTY.

&&

DEESE
Local storm report, Aug 5, 4:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     ST. MARYS               30.71N 81.54W
08/05/2009                   CAMDEN             GA   LAW ENFORCEMENT

            LOCAL LAW ENFORCEMENT REPORTS POWERLINES DOWN IN THE ST.
            MARYS AREA.

&&

DEESE
Special weather statement, Aug 5, 5:00 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 PM EDT WED AUG 5 2009

FLZ040-052145-
MARION-
500 PM EDT WED AUG 5 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM
EDT...

AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MARION COUNTY...OR 5 MILES EAST OF
JUNIPER SPRINGS...STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2922 8165 2907 8164 2907 8169 2922 8170
TIME...MOT...LOC 2100Z 322DEG 2KT 2918 8166

ZIBURA
Special weather statement, Aug 5, 5:08 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 PM EDT WED AUG 5 2009

GAZ135-052200-
APPLING-
508 PM EDT WED AUG 5 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME NORTHERN
APPLING COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 600 PM EDT...

AT 508 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER EXTREME NORTHERN APPLING
COUNTY...OR 6 MILES EAST-SOUTHEAST OF PLANT HATCH...WITH LITTLE
MOVEMENT. THIS STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS
THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3192 8223 3190 8216 3183 8216 3184 8233
      3194 8231
TIME...MOT...LOC 2108Z 000DEG 1KT 3190 8225

ZAPPE
Special weather statement, Aug 5, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
513 PM EDT WED AUG 5 2009

GAZ132-052200-
COFFEE-
513 PM EDT WED AUG 5 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME
NORTHWESTERN COFFEE COUNTY FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT...

AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES NORTHWEST OF PRIDGEN...OR 13
MILES NORTH OF AMBROSE...MOVING SOUTH AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PRIDGEN AND AMBROSE
THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3178 8283 3175 8284 3153 8305 3160 8307
      3165 8302 3167 8300 3177 8301 3180 8297
      3179 8287 3180 8285
TIME...MOT...LOC 2113Z 346DEG 8KT 3178 8304

ZAPPE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 9:00 PM EDTSpecial Weather StatementJAXPutnam45 min
Aug 5, 1:07 PM EDTSpecial Weather StatementJAXMarion38 min
Aug 5, 2:41 PM EDTSpecial Marine WarningJAX84 min
Aug 5, 2:44 PM EDTSpecial Weather StatementJAXAlachua46 min
Aug 5, 2:50 PM EDTSpecial Weather StatementJAXFlagler40 min
Aug 5, 3:11 PM EDTAreal Flood AdvisoryJAXHamilton, Suwannee64 min
Aug 5, 3:11 PM EDTSpecial Marine WarningJAX53 min
Aug 5, 3:27 PM EDTSpecial Marine WarningJAX38 min
Aug 5, 3:30 PM EDTSpecial Weather StatementJAXSuwannee30 min
Aug 5, 4:03 PM EDTSpecial Marine WarningJAX67 min
Aug 5, 4:08 PM EDTSpecial Weather StatementJAXNassau52 min
Aug 5, 4:17 PM EDTSpecial Weather StatementJAXFlagler28 min
Aug 5, 4:19 PM EDTSpecial Weather StatementJAXGilchrist26 min
Aug 5, 4:25 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau50 min
Aug 5, 4:32 PM EDTSpecial Weather StatementJAXMarion28 min
Aug 5, 4:42 PM EDTSpecial Weather StatementJAXNassau48 min
Aug 5, 4:48 PM EDTSpecial Marine WarningJAX34 min
Aug 5, 5:00 PM EDTSpecial Weather StatementJAXMarion45 min
Aug 5, 5:03 PM EDTAreal Flood AdvisoryJAXDuval, Nassau87 min
Aug 5, 5:06 PM EDTAreal Flood AdvisoryJAXMarion54 min
Aug 5, 5:19 PM EDTSpecial Weather StatementJAXDuval56 min
Aug 5, 5:21 PM EDTSpecial Marine WarningJAX77 min
Aug 5, 5:22 PM EDTSpecial Weather StatementJAXMarion38 min
Aug 5, 5:29 PM EDTAreal Flood AdvisoryJAXDuval61 min
Aug 5, 5:32 PM EDTSpecial Weather StatementJAXClay43 min
Aug 5, 5:34 PM EDTSpecial Weather StatementJAXLake41 min
Aug 5, 5:46 PM EDTSpecial Weather StatementJAXDuval44 min
Aug 5, 5:48 PM EDTSpecial Marine WarningJAX117 min
Aug 5, 5:50 PM EDTAreal Flood AdvisoryJAXBaker, Bradford, Clay, Duval, Nassau, Saint Johns85 min
Aug 5, 6:03 PM EDTSpecial Weather StatementJAXMarion42 min
Aug 5, 6:12 PM EDTSevere Thunderstorm WarningJAXClay, Duval25 min
Aug 5, 6:22 PM EDTSpecial Weather StatementJAXClay38 min
Aug 5, 6:50 PM EDTSpecial Weather StatementJAXMarion40 min
Aug 5, 6:52 PM EDTSpecial Weather StatementJAXSaint Johns53 min
Aug 5, 7:27 PM EDTSpecial Weather StatementJAXMarion48 min
Aug 5, 7:29 PM EDTSpecial Weather StatementJAXBaker31 min
Aug 5, 7:33 PM EDTSpecial Weather StatementJAXAlachua42 min
Aug 5, 1:05 PM EDTSpecial Weather StatementJAXBacon40 min
Aug 5, 1:33 PM EDTSpecial Weather StatementJAXEchols42 min
Aug 5, 1:41 PM EDTSevere Thunderstorm WarningJAXPierce49 min
Aug 5, 2:04 PM EDTSpecial Weather StatementJAXGlynn41 min
Aug 5, 2:16 PM EDTSpecial Weather StatementJAXWayne44 min
Aug 5, 2:20 PM EDTSpecial Weather StatementJAXPierce40 min
Aug 5, 2:39 PM EDTSevere Thunderstorm WarningJAXGlynn51 min
Aug 5, 2:41 PM EDTSevere Thunderstorm WarningJAXBrantley29 min
Aug 5, 2:47 PM EDTSpecial Weather StatementJAXWare43 min
Aug 5, 2:51 PM EDTSevere Thunderstorm WarningJAXGlynn, Wayne27 min
Aug 5, 3:02 PM EDTSevere Thunderstorm WarningJAXGlynn43 min
Aug 5, 3:05 PM EDTSpecial Weather StatementJAXCamden40 min
Aug 5, 3:08 PM EDTSpecial Weather StatementJAXWare52 min
Aug 5, 3:09 PM EDTSpecial Weather StatementJAXCamden51 min
Aug 5, 3:14 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn46 min
Aug 5, 3:19 PM EDTSpecial Weather StatementJAXClinch41 min
Aug 5, 3:20 PM EDTAreal Flood AdvisoryJAXCamden, Charlton, Glynn115 min
Aug 5, 3:20 PM EDTSpecial Weather StatementJAXClinch40 min
Aug 5, 3:30 PM EDTTornado WarningJAXCamden, Glynn45 min
Aug 5, 3:42 PM EDTSpecial Weather StatementJAXCamden48 min
Aug 5, 3:53 PM EDTSevere Thunderstorm WarningJAXCamden, Charlton52 min
Aug 5, 3:58 PM EDTSpecial Weather StatementJAXCharlton62 min
Aug 5, 4:19 PM EDTAreal Flood AdvisoryJAXCamden, Glynn67 min
Aug 5, 5:08 PM EDTSpecial Weather StatementJAXAppling52 min
Aug 5, 6:01 PM EDTSpecial Weather StatementJAXCoffee, Jeff Davis59 min
Aug 5, 6:05 PM EDTSpecial Weather StatementJAXAtkinson40 min
Aug 5, 6:31 PM EDTSpecial Weather StatementJAXAtkinson44 min
Aug 5, 6:34 PM EDTSpecial Weather StatementJAXJeff Davis41 min
Aug 5, 6:49 PM EDTAreal Flood AdvisoryJAXAtkinson, Coffee116 min
Aug 5, 7:06 PM EDTSpecial Weather StatementJAXClinch39 min
Aug 5, 7:19 PM EDTSpecial Weather StatementJAXAtkinson41 min

Nearby

Special Weather Statements in Georgia, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.